Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Are nausea, fatigue, loss of appetite and mild headache symptoms of jet lag?

Answered by
Dr.
Dr. Anshul Varshney

Internal Medicine Specialist

Practicing since :2009

Answered : 3072 Questions

default
Posted on Mon, 19 Oct 2015 in Infections
Question: Are the following signs of jet lag or something else?

-insomnia- can't sleep more than 3 hrs a night for the past 10 nights. 12 nights ago i returned from an 8 day trip to Thailand.
- loss of appetite
- fatigue
- dizziness/feeling faint (mildly)
- nausea
- muscles feel weak
- mild headache
- episodic diarrhea (sometimes violent urges to go)
- episodic vomiting
- episodic night sweats
- episodic chills
- episodic RUQ pain (sharp stabbing pain that only lasts for a few minutes)
- i do NOT feel feverish

My chief, most consistent complaint is lack of sleep. I feel like a zombie. I also feel like my legs are incredibly weak. When i walk i feel at risk for tipping over. However, when i am experiencing the GI issues those become my chief complaint.

All of my symptoms are mild to moderate, but because i have a full time job they are affecting my concentration at work and i am finding that i am falling behind.

Also, i have travelled to XXXXXXX and XXXXXXX before (from the US) and have never had jet lag.

During my trip to Thailand i did travel to the border of laos and burma and i also went fresh water fiahing in phang na (2 hours outside of phuket). I got in the lake (waist deep) to take pictures with the fish i caught. I did not eat the fish. I mostly ate cooked vegetarian food from restaurants, not street vendors, and all but twice i had bottled water (except when brushing my teeth).

Before my trip i was fine. During my trip I was fine. I did not take any travel medications prior to my trip as i had not planned on going outside of the major cities. I deviated from that plan once in country. I did receive about 5 mosquito bites despite diligent use of bug spray. One bite above my ankle was particularly itchy and inflammed. This bite happened during my fishing trip. The other bites were on my arms and seemed like regular bites.

Other helpful info -
i am taking armour (60 mcg) for underactive thyroid.

My menstrual cycle should start within the next 2-3 days. Prior to my period i am always dead tired, and i can easily sleep 10 -12 hrs straight for a day or two before going back to normal. Insomnia is unusual for me, especially so close to my period.

I have streaks of blood on the tissue after urination, but being so close to my period that is not unusual for me.
doctor
Answered by Dr. Anshul Varshney 23 hours later
Brief Answer:
Get investigated.

Detailed Answer:
Welcome To HCM. I am Dr Anshul Varshney. I understand your concern.
Yes you might be having jet lag associated with a gastrointestinal infection which might have occurred due to food consumption outside.
The symptoms of muscle aches, tiredness, body aches are consistent with viral infection or tiredness due to lack of sleep.
In my opinion you should get investigated.
You should get:
1. Complete blood count.
2. Typhoid Dot IgM - for typhoid
3. Urine routine.
Till you get the reports you should be started on a combination of Pantoprazole and Domperidone that would help you with stomach upset.
If investigations suggest any evidence of infection you would require antibiotics.
For jet lag you can ask your doctor to prescribe you Zolpidem for short course.
I am hopeful all this is going to help you.
If you have any further query, please ask me.
Stay Healthy.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Lab Tests
Medical Topics

Recent questions on  Gastrointestinal infection

doctor1 MD

I ve been having extremely bad constipation for over a month. I started a new medication (Cymbalta 90 mg at present). I also take 450 mg of Wellbutrin XL , as well as pain killers for a back injury/surgery that I m recovering from. I haven t had a normal bowel movement in close to a month. I ve tried enemas, stool softeners, laxatives, and nothing really works. I ve also been having stomach cramps and shooting pains in my abdomen. When I feel like I need to empty my bowels, I m unable to do so. There is pressure, but I can t evacuate. I m very concerned and not sure what the problem may be. I drink water constantly, eat fruits and veggies every day, and try to take care of myself. I ve *never* had any kind of a problem like this, except for an incident in March 2011 in which I went to the ER for an intestinal infection, which cause was never explained to me, but after four courses of antibiotics (two oral and two IV), it went away after about a week. I m 38 years old, 5 7 , and 129 lbs. I haven t had much appetite , which may be due to the increase in Cymbalta.

doctor1 MD

My son aged 15 was I believe misdiagnosed with ulceraive colitis in February. His dioreahha episode began after sitting in a unventilated room for long hours next to a window with black mould and putting on the airconditioning.The reason i disagree with this diagnosis is that after a while in hospital recieving blood transplant and medication he did not recover and had another episode in July when again he used airconditioning to cool down, He then went to a specialist in Ankara Turkey where they discovered his medication was causing problems with his pancreas and kidneys and immediatly stopped it. there he did not adhere to any kind of diet he just began to eat and walk as much as his strength would allow. After 10 days hte diarehha disappeared and the doctor gave him Iron supplements to help his anemia . A few weeks ago the weather turned cold. Again he used the airconditioning. Again he began to get dioreahha began geting slight pains in his stomach and going to the lavatory about once every hour and was running a slight temperature . He became afraid to eat has got a few red patched on his legs maybe due to dehydration and malnutrition . He is currently in hospital where a specialist who helped a friend in a similar condition has given him antibiotics along with vitamins for a stomach infection. So could my son be a victim of black mould? it looks that way to me

doctor1 MD

Hello sir, I have been suffering from acidity problem for almost 5 years. I can eat only the normal usual simle healthy foods . but sometimes that also cause problem. from last 1 month I lost my test of food and from last 7 days I have been suffering from stomach infection. the acidity was too high that my normal medicines were not working at all. My doctor gave a course for 15 days and advised me to do complete body checkup, though not done yet. for two days my stool also became greyish black and returned to normal after taking medicine. however now I feel like my eye sight is blurred and there is blood from nose in solid form(only little) and also there is headeche and back pain . my eyesight may be effected as I used to study to much during exam time.ut the antibiotics I am using are not strong enough to result any drug interection.I have sinus problem, blood pressure is normal,and a anaemia history. please do reply sir as I am not getting what actually to do.

doctor1 MD

I have stomach problem. I get loose motion when ever i drink milk or eat sweets.especially when the milk is hot and added with choclate.I myself take loparmide for loose motion and ciprofloxin tindazole 500mg for intestinal infection.this problem remains through out the year.please help.

doctor1 MD

Hello Doc Can you help me understanding the cbc report. My mother is suffering from diareah and actue weekness from past 2 days we got the cbc test done today . Please if u could advice if there is any possibilty of XXXXXXX kind of virus and if...

doctor1 MD

Hi doctor my son is teeting had a high fever 39 degrees and diharrea. I thought it may be infection too he got hes two teeth at the bottom. I did a stool test at the lab it says there is bacteria. He seems to have a sore tummy too whenever i touch...

doctor1 MD

I am 64 year old male with previous Kidney stone problems. About a week ago I felt like I had another kidney stone attack on my left side and vomited and after a few hours the pain went away. However I have had constant diarrhea (like going to the...